Secondary Logo

Journal Logo

Institutional members access full text with Ovid®

Dysphonia Associated with Shoulder Steroid Injection

Zaman, Faisel M. MD; Wong, Megan MEd, ATC; Slipman, Curtis W. MD; Ellen, Mark I. MD

American Journal of Physical Medicine & Rehabilitation: April 2005 - Volume 84 - Issue 4 - p 307-309
doi: 10.1097/01.PHM.0000156900.11200.14
Case Report: Dysphonia
Buy
SDC

Zaman FM, Wong M, Slipman CW, Ellen MI: Dysphonia associated with shoulder steroid injection. Am J Phys Med Rehabil 2005;84:307–309.

Glucocorticosteroid injections into the shoulder are commonly used in the treatment of rotator cuff tendinitis. These injections rarely result in any serious complications and are generally considered a safe therapeutic intervention. Despite the extensive application of this treatment, there have been no reports of dysphonia occurring after corticosteroid injection into the subacromial space. We report the case of a 66-yr-old man with dysphonia after undergoing subacromial glucocorticosteroid injection for treatment of rotator cuff tendinitis.

From the Penn Spine Center, Department of Rehabilitation Medicine, Hospital of the University of Pennsylvania, Philadelphia, Pennsylvania.

All correspondence and requests for reprints should be addressed to Faisel M. Zaman, MD, Interventional Physiastry Fellow, Penn Spine Center, Hospital of the University of Pennsylvania, 3400 Spruce Street, Ground Floor White Building, Philadelphia, PA 19104.

© 2005 Lippincott Williams & Wilkins, Inc.